Alert archive / Michigan / Wind Chill Advisories in 2022
Wind Chill Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this wind chill advisory at Jan 25, 2022, 3:59 AM EST for Chippewa County, Mackinac County, Michigan. It took effect at Jan 25, 2022, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2022, 3:59 AM EST (08:59 UTC)
- In effect from
- Jan 25, 2022, 10:00 PM EST
- Expired
- Jan 26, 2022, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
Counties Chippewa County, MI, Mackinac County, MI
The radar
The NCL Michigan radar (KAPX), 133 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 9.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966 WWUS43 KAPX 250859 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 359 AM EST Tue Jan 25 2022 MIZ086>088-095-096-251700- /O.NEW.KAPX.WC.Y.0003.220126T0300Z-220126T1500Z/ Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands 359 AM EST Tue Jan 25 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 to 35 below zero by Wednesday morning. * WHERE...Western Chippewa, Central Chippewa, Southeast Chippewa, Western Mackinac and Eastern Mackinac Counties. * WHEN...From 10 PM this evening to 10 AM EST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MIZ025-031-251700- /O.EXT.KAPX.WW.Y.0007.000000T0000Z-220126T0000Z/ Benzie-Manistee- Including the cities of Frankfort and Manistee 359 AM EST Tue Jan 25 2022 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of 2 to 4 inches, with locally higher amounts possible. * WHERE...Benzie and Manistee Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ020-021-026-027-032-251700- /O.EXT.KAPX.WW.Y.0007.000000T0000Z-220126T0000Z/ Leelanau-Antrim-Grand Traverse-Kalkaska-Wexford- Including the cities of Northport, Mancelona, Traverse City, Kalkaska, and Cadillac 359 AM EST Tue Jan 25 2022 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of 3 to 7 inches, with locally higher amounts possible. * WHERE...Leelanau, Grand Traverse, Kalkaska and Wexford Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Travel could be difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
4 follow-up statements
118 WWUS43 KAPX 251610 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1110 AM EST Tue Jan 25 2022 MIZ025-031-260000- /O.CON.KAPX.WW.Y.0007.000000T0000Z-220126T0000Z/ Benzie-Manistee- Including the cities of Frankfort and Manistee 1110 AM EST Tue Jan 25 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Benzie and Manistee Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ020-021-026-027-032-260000- /O.CON.KAPX.WW.Y.0007.000000T0000Z-220126T0000Z/ Leelanau-Antrim-Grand Traverse-Kalkaska-Wexford- Including the cities of Northport, Mancelona, Traverse City, Kalkaska, and Cadillac 1110 AM EST Tue Jan 25 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to 3 inches. * WHERE...Leelanau, Antrim, Grand Traverse, Kalkaska and Wexford Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ086>088-095-096-260015- /O.CON.KAPX.WC.Y.0003.220126T0300Z-220126T1500Z/ Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands 1110 AM EST Tue Jan 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Western Chippewa, Southeast Chippewa, Western Mackinac, Central Chippewa and Eastern Mackinac Counties. * WHEN...From 10 PM this evening to 10 AM EST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ http://www.weather.gov/gaylord
097 WWUS43 KAPX 252106 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 406 PM EST Tue Jan 25 2022 MIZ020-025-031-032-252215- /O.CAN.KAPX.WW.Y.0007.000000T0000Z-220126T0000Z/ Leelanau-Benzie-Manistee-Wexford- Including the cities of Northport, Frankfort, Manistee, and Cadillac 406 PM EST Tue Jan 25 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Expect additional snow showers through tonight but with accumulations of only an inch or two. Roads could still be slippery. $$ MIZ021-026-027-260515- /O.EXT.KAPX.WW.Y.0007.000000T0000Z-220126T1000Z/ Antrim-Grand Traverse-Kalkaska- Including the cities of Mancelona, Traverse City, and Kalkaska 406 PM EST Tue Jan 25 2022 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Snow. Additional snow accumulations of 2 to 5 inches. * WHERE...Antrim, Grand Traverse and Kalkaska Counties. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ086>088-095-096-260515- /O.CON.KAPX.WC.Y.0003.220126T0300Z-220126T1500Z/ Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands 406 PM EST Tue Jan 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Western Chippewa, Southeast Chippewa, Western Mackinac, Central Chippewa and Eastern Mackinac Counties. * WHEN...From 10 PM this evening to 10 AM EST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ http://www.weather.gov/gaylord
363 WWUS43 KAPX 260249 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 949 PM EST Tue Jan 25 2022 MIZ021-026-027-261000- /O.CON.KAPX.WW.Y.0007.000000T0000Z-220126T1000Z/ Antrim-Grand Traverse-Kalkaska- Including the cities of Mancelona, Traverse City, and Kalkaska 949 PM EST Tue Jan 25 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Lake Effect Snow. Additional snow accumulations of 1 to 3 inches, with locally higher amounts possible near the east side of Grand Traverse Bay. * WHERE...Antrim, Grand Traverse and Kalkaska Counties. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ086>088-095-096-261100- /O.CON.KAPX.WC.Y.0003.220126T0300Z-220126T1500Z/ Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands 949 PM EST Tue Jan 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Western Chippewa, Southeast Chippewa, Western Mackinac, Central Chippewa and Eastern Mackinac Counties. * WHEN...Until 10 AM EST Wednesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ http://www.weather.gov/gaylord
360 WWUS43 KAPX 260740 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 240 AM EST Wed Jan 26 2022 MIZ021-026-027-261000- /O.CON.KAPX.WW.Y.0007.000000T0000Z-220126T1000Z/ Antrim-Grand Traverse-Kalkaska- Including the cities of Mancelona, Traverse City, and Kalkaska 240 AM EST Wed Jan 26 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... * WHAT...Lake effect snow showers. Additional snow accumulations of up to one inch. * WHERE...Antrim, Grand Traverse and Kalkaska Counties. * WHEN...Until 5 AM EST early this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ086>088-095-096-261500- /O.CON.KAPX.WC.Y.0003.000000T0000Z-220126T1500Z/ Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands 240 AM EST Wed Jan 26 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Western Chippewa, Southeast Chippewa, Western Mackinac, Central Chippewa and Eastern Mackinac Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ http://www.weather.gov/gaylord
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 3:56 AM EST, 3 minutes earlier.
Area forecast discussion, Jan 25, 3:56 AM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
356 AM EST Tue Jan 25 2022
.NEAR TERM...(Today through Tonight)
Issued at 319 AM EST Tue Jan 25 2022
...Locally heavy lake effect snow parts of Northwest Lower
today...
...Very cold temperatures over Eastern Upper tonight...
Pattern Synopsis/Forecast: A vertically stacked upper low over
Hudson's Bay with a deep longwave trough encompassing much of the
eastern 2/3 of the country. North/northwest flow continuing
across the Great Lakes resulting in locally heavy lake effect
snow.
Primary Forecast Concerns/Challenges: Evolution of land breeze
development and placement of low level convergence axis. Also
snowfall rates within this axis and movement of heavier snow area as
land breezes dissipate. Low temperatures are also a challenge
tonight, with readings well below zero over eastern upper and
northeast lower.
Details: Already seeing signs of land breeze/drainage flow
developing over Ontario, which should continue to push the heaviest
lake effect west of Chippewa County through early this morning. Over
northern lower, land breezes will push off of Lake Huron and Lake
Michigan, helping to focus a heavier snow area east of Traverse City
(parts of Grand Traverse, Antrim and Kalkaska Counties). Snowfall
rates of 1+"/hr will be possible in this area. Difficult to
determine exactly how things will evolve during the day today with
regard to the placement of heavier snow areas, as the land breezes
dissipate and the prevailing boundary layer northwest flow takes
over. This will spread increasing snow chances back toward the I-75
corridor in northern lower as the lake effect gets pushed further
inland. A similar trend in eastern Upper, as a return to northwest
winds push lake effect snow back into western parts of Chippewa
County. Very cold temperatures today ranging from the single digits
to the middle teens.
Northwest flow lake effect continues tonight with land breezes once
again playing a role in dictating the location of low level
convergence areas. Drainage flow into eastern Upper out of Ontario
will allow temperatures to drop well below zero, with wind chill
temperatures of -25 to -35F. Over northeast lower, readings will
drop well below zero as well. "Warmer" over northwest lower due to
more clouds with continuing lake effect.
Headlines: Will extend the current winter advisory through early
this evening but make no changes in aerial coverage. With ongoing
snow tonight, this advisory may need to be extended again for at
least a portion of the advisory area. I also issued a wind chill
advisory for eastern Upper for later tonight into Wednesday
morning. Northeast lower is more marginal on the need for a wind
chill headline and will leave that decision to the day crew.
&&
.SHORT TERM...(Wednesday through Thursday)
Issued at 319 AM EST Tue Jan 25 2022
High Impact Weather Potential: Cold temperatures Wednesday
morning...potential for another round of accumulating snow
Wednesday night into Thursday...
Pattern Synopsis/Forecast:
As of last night...broad longwave troughing continues to control
much of the CONUS and North America, for that matter...as upper
level ridging retrogrades a tad, to just off the West Coast.
Shortwave trough energy diving into the Great Lakes last evening
resulted in a surface cold front along the northern coast of the UP
extending to a surface low in eastern Quebec...with a second surface
low just east of southern Lake Huron, associated with the niblet of
energy that kicked up the snow across Michigan yesterday, which is
continuing to move southeastward through the area. Cold front at the
surface with this feature extends from that surface low back into
the southern Plains, along baroclinic zone aloft...which then
extends back northwestward into Alberta (and the surface boundary
follows suit). General area of subsidence aloft shows up pretty well
across parts of Michigan and the Upper Midwest north of this
boundary...associated with a) left rear quadrant of the jet aloft to
our south (typically associated with convergence aloft) and b)
surface high pressure bleeding southward from central Canada.
Despite subsidence aloft with a very dry airmass moving
in...northwest flow and 850mb temps sinking into the -10s and colder
behind the clipper are promoting lake effect across northern
Michigan. Elsewhere...cutoff low from Sunday night is trekking
eastward across the southern Plains behind a strong (140+kt)
subtropical jet max...resulting in some cyclogenesis in the Gulf
region, denoted on satellite by a nice baroclinic leaf feature. This
ejecting cutoff low is becoming absorbed by the flow...as another
potent little niblet of energy drops nearly due south through the
Rockies...resulting in height falls across the western US. Flow
across western Canada is nearly longitudinal behind this digging
niblet of energy, on the downstream side of ridging off the West
Coast.
Going forward...will look for cold advection to continue into the
Great Lakes/Upper Midwest right on into Wednesday morning...as
another shortwave trough digs into the region...associated with the
core of the cold air aloft (850mb temps attempting to drop into the -
25C range or colder across parts of our Northwoods). Will look for
height rises across the area Wednesday...ahead of another shortwave
digging into the northern Plains. This system will pack a bit more
of a punch as far as winds are concerned...with a tightening
pressure gradient between the approaching low/troughing as 1030+mb
surface high pressure departs eastward. Trough axis will slowly
slide through the area Thursday night...with surface trough slowly
sliding eastward just ahead of it...allowing another strong, cold
surface high to ooze into the region behind it.
Primary Forecast Concerns: Winds Wednesday into Thursday...snow
chances through the period...cold temperatures Wednesday morning and
again Thursday night...
Winds Wednesday should start out relatively light, though primarily
northwesterly to westerly...save for areas across the eastern UP
affected by drainage flow. Winds will back to southwesterly with
time Wednesday and increase ahead of the approaching system.
Strongest winds will begin to move in from the northwest with time
through the afternoon into the evening. Will look for sustained
winds to approach 15-20kts at times Wednesday night into
Thursday...potentially gusting in excess of 40kts if we mix up even
to 925mb or greater. Warm advection ahead of this system may be able
to keep it from getting excessively gusty inland...though strongest
winds should be near Lake Michigan, given potential for a better
mixed layer thanks to the warmer (relatively) lake surfaces (where
it hasn't frozen over yet, that is). Given the powdery glitter
falling at the office as I type...suspect blowing and drifting of
existing snowpack could become a concern...assuming this stuff
doesn't compact and become more solid today. Fropa with this system
appears to be Thursday afternoon (earlier the farther northwest you
go)...with some stronger winds behind the cold front as well. Could
be looking at some stronger gusts than currently advertised at times
behind the front Thursday afternoon/evening...as isallobaric
gradient tightens immediately behind the front in cold advection
(which would favor better mixing and downward momentum transport),
particularly across eastern Upper.
Concerning snow potential...mid-levels remain pretty dry until
Wednesday night...with an uptick immediately along/ahead of the
trough axis aloft. Best moisture moves through right ahead of the
surface cold front Thursday morning into early afternoon...with some
potential for lingering moisture behind the boundary across eastern
Upper, immediately ahead of the 700mb trough...though boundary layer
moisture remains strong Wednesday morning in the northwest flow
areas. Do note guidance derived pwats currently look a touch higher
with this system for Thursday...perhaps in the realm of 0.2-0.3
inches...which approaches (or may exceed) climatological norms for
this time of year. Do have some question as to how well this will
fare as it punches into the antecedent dry air mass that will be in
place from Wednesday morning...though southwest flow ahead of the
system through much of the day Wednesday may support slightly
improved moisture than previously.... particularly if we end up
getting any sort of gulf tap with this (noting the boundary with
this system appears to extend back into the southern Plains as
additional energy drops into the flow across the western US).
Similar to the last few events...as better moisture aloft moves in
over somewhat meager southwest flow lake effect (inversion heights
generally appear to remain below 5kft Wednesday evening)...suspect
seeder feeder action will help intensify those bands for a
time...before more widespread snowfall overtakes the region through
the night into the early morning Thursday. That being said...a
slightly warmer airmass than we've seen with the last couple systems
appears to be moving in (850mb temps may actually warm above -10C
for a change)...which may limit the amount of overlake instability
available for lake enhancement...at least to some degree.
There should be some upper-level forcing associated with the trough
axis dropping in Thursday across the area, which should help lead to
some better snowfall totals. (Hard to recall off the top of my head
attm...but it seems the last couple of these clippers have been a
little more upper-level-forcing-starved...so a little more upper-
level support may be somewhat more supportive of better snowfall.
We'll see.) Low-level convergence ahead of this system isn't overly
impressive...but should be enough to help precipitation chances
remain in play...perhaps lingering into the day Thursday as the
front moves through. One potential detriment to snow amounts with
this system is that guidance derived soundings suggest we may not
necessarily have that nice isothermal layer in the DGZ as with the
last couple systems...with perhaps less stable layer (though not
completely unstable). Suspect this is due to that slightly warmer
airmass moving in, as mentioned earlier...limiting the amount of
overlake instability present (particularly as 850mb temps now have
to be colder to create that overlake instability, with lake surface
temps in the 1-4C range attm). Even so...if we are able to peg omega
(upward motion) in the layer residing in the DGZ...would still be
able to get some decent snowfall rates at times...particularly
across eastern Upper where ingredients look a little better overall.
Behind the front...will look for winds to shift more
northerly...with boundary layer moisture becoming maximized in those
favorable areas as mid-levels become drier with subsidence aloft.
Low level convergence signals currently align with the idea of north
flow LES Thursday night...so will have to watch this in the coming
days...as it could just barely scrape our CWA...or stay just
offshore. Some decent signals for conditional instability are
showing up for Thursday night over Lake Michigan...aligning with the
boundary layer moisture and low-level convergence...further
suggesting this is something that will have to be watched in the
coming days.
It should still be quite cold Wednesday morning...as we'll be
dealing with lingering effects of light winds under cold high
pressure with an anomalously dry air mass in place. Drainage flow
should remain across eastern Upper for a time...keeping things quite
chilly into the morning hours...but will look for temps to rebound
through the day, even there...as southwesterly flow will begin to
advect warmer temps into the area. Behind the front Thursday
night...will have to keep an eye on temps/wind chills again...as
another cold and dry high pressure drops into the region...and
drainage flow allows some of that airmass to bleed down into our
CWA. 850mb temps don't look as cold with this as with tonight's
airmass...but the airmass will be quite dry...suggesting potential
for another round of quite cold temps Thursday night.
&&
.LONG TERM...(Thursday night through Monday)
Issued at 319 AM EST Tue Jan 25 2022
High Impact Weather Potential: Potential cold start Friday morning...
Pattern Synopsis/Forecast:
It should be chilly to start the extended...as cold and dry surface
high pressure settles into the Great Lakes behind the system from
Thursday...though lake aggregate troughing will again play a role in
keeping most of the cold weather away from us (save for eastern
Upper and perhaps parts of northern Lower). A few extra niblets
moving through the flow should keep the trough persistent across the
Great Lakes for a time...though it should begin to lift out through
the weekend...with potential for additional activity...though
perhaps a moderating trend is in the works for early next week...?
Guidance is still fairly uncertain attm...but there are some signals
the trough may shift more toward the western US...which would have
potential to bring a little warmer...and a little more
active...weather to the Great Lakes going into the first week of
February.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1135 PM EST Mon Jan 24 2022
Lake effect clouds and snow showers will continue through this taf
period. Most frequent snow showers will target KMBL and KTVC,
which will likely experience periods of MVFR conditions, with
shorter duration periods of IFR visibilities in heavier snow
showers. Likely to see at least a few inches of snow at these
locations by this evening. Snow to liquid ratios will remain
elevated, well into the teens to one. Other locations will likely
only experience higher based lake clouds and mostly VFR
conditions. No significant wind issues through the period.
&&
.MARINE...
Issued at 319 AM EST Tue Jan 25 2022
A somewhat weaker wind pattern today into tonight with
small craft advisories gradually ending. Stronger winds develop
once again for midweek with the approach of our next weather system.
Gale force gusts will be possible during this time, especially on
portions of Lake Michigan and Lake Superior.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 7 PM EST this evening for MIZ020-
021-025>027-031-032.
WIND CHILL ADVISORY from 10 PM this evening to 10 AM EST
Wednesday for MIZ086>088-095-096.
LH...NONE.
LM...SMALL CRAFT ADVISORY until 6 AM EST Wednesday for LMZ323-342-
344>346.
LS...SMALL CRAFT ADVISORY until 5 AM EST early this morning for
LSZ321.
&&
NEAR TERM...JK
SHORT TERM...FEF
LONG TERM...FEF
AVIATION...MB
MARINE...JKHazardous weather outlook, Jan 25, 3:58 AM EST, 1 minute before
Hazardous Weather Outlook National Weather Service Gaylord MI 358 AM EST Tue Jan 25 2022 MIZ016>018-020>036-041-042-086>088-095>099-260900- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 358 AM EST Tue Jan 25 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. Accumulating lake effect snow will continue across parts of the area through tonight. Colder air arrives tonight. Wind chills will approach dangerous levels in eastern upper Michigan late. Please see the latest Winter Weather Advisories for further details. Cold temperatures and ice development on area rivers and streams may result in ice jams and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Bitterly cold temperatures are expected Wednesday morning, especially across eastern Upper Michigan. Please see the latest Winter Weather Advisories for more details. Cold temperatures and ice development on area rivers and streams may result in ice jams and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-260900- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 358 AM EST Tue Jan 25 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale force wind gusts are possible on parts of northern Lake Michigan and Whitefish Bay on Lake Superior Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Contact us online via Facebook and Twitter anytime with weather reports. For more information visit http://weather.gov/gaylord. JK
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:03 PM EST | Gale Warning | APX | 42 hr |
Nearby
Wind Chill Advisories in Michigan, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.